MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported with description lens would not load correctly.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.Corrected information provided in d.4.The lens was returned for evaluation.Solution is dried on the lens.One haptic is broken in the gusset area and returned loose in the biohazard bag the lens case was returned in.The optic is broken over a post in the lens case.Cracks are observed in several areas on the optic.Deep scratches are observed on the posterior surface of the optic.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.A dimensional inspection could not be conducted due to extensive damage.The product investigation could not identify a root cause for the reported complaint of lens would not load.Qualified associated products were indicated.A dimensional inspection could not be conducted due to extensive damage.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.Company ifu: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer's recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20320849
Report Number1119421-2024-01928
Device Sequence Number8147132
Product Code MFK
UDI-Device Identifier00380652413718
UDI-Public00380652413718
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.235
Device Lot Number15477568
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/28/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OVD; DUOVISC VISCOELASTIC SYSTEM; MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH II IOL INJECTOR; MONARCH III IOL CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown